Sufficient Conditions for Stability of Rotating Flows

[+] Author and Article Information
Cheng-I Yang

Components Technology Division, Argonne National Laboratory, Argonne, Ill.

J. Appl. Mech 45(1), 7-12 (Mar 01, 1978) (6 pages) doi:10.1115/1.3424277 History: Received December 01, 1976; Revised August 01, 1977; Online July 12, 2010


This is a study of sufficient conditions for the stability of rotating flows and swirling flows of perfect conducting fluid with circular magnetic fields. Miles’ theorem [1] and Howard’s semicircle theorem [2] on the stability of stratified shear flows are extended to rotating flows with discontinuous swirl velocity. Some stronger sufficient conditions for stability are established. Some sufficient conditions for the stability and instability of the perfect conductive fluids subjected to a transverse circular magnetic field are also studied.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In